mcjimjam

Member
  • Content count

    1673
  • Joined

  • Last visited

3 Followers

About mcjimjam

  • Rank
    Member

Profile Information

  • Gender
    male
  • Location
    Australia
  • Interests
    Gardening, classical music, history (ancient - renaissance), animals
  1. I'm not aware of any reason why meds no longer working could be sign of something good. One pdoc I saw said the illness changes so meds need changing sometimes.
  2. Another thing that helps the gut bacteria is a high fibre diet. Fibre feeds the bacteria, a prebiotic. Lots of fruit and especially veg, maybe some fibre supplements too. I haven't really noticed MH improvement from pro or prebiotic supplements, unfortunetely.
  3. Exercise does not seem to affect my mental illness. I do feel refreshed after i workout, though. To get that endorphin feeling I find I need to run for a while. It seems to need fairly intense activity.
  4. I get this if I'm really stressed or sleep deprived.
  5. I've had no issues coming off Lamictal gradually but going cold turkey was unpleasant to say the least. I had a lot of derealization type symptoms.
  6. I'm like a sloth too. I neglect everything I'm supposed to do. Often I run out of meds and just wait for the withdrawal to get bad to motivate me to go buy more.
  7. If I were going abroad I would be very excited. It could trigger a hypo I would expect to be very happy and upbeat like you describe either way. Sometimes it's hard to know the difference.
  8. I have had times where I was really stressed or overstimulated from being very busy/lack of sleep that seem similar to what you describe but it also sounds like hypo symptoms. I would call your doctor and let them judge. A med change might be in order.
  9. Well, it will be partially covered by the universal healthcare but the co pay is $270AU. I don't know what subsequent appointments would cost (secretary couldn't tell me). I think I am going to cancel and find a cheaper one with on the spot claiming so I don't have to have the total amount in cash on the day. I might try to see a public one for free or low cost even if I can only get one or two sessions with them.
  10. I've always thought they were basically different terms for the same thing, but I have no idea what the technical definition is and whether it is in fact different.
  11. I'm trying to find a new psychiatrist and have been referred to a psych clinic with multiple drs. Apparently my referral was circulated and the dr who accepted it can see me in 2 weeks, which is good. Problem is he's very expensive. AUD500$ for the first appointment. All the others I've seen have been AUD$200-400. He seems to be a bit of a hot shot. Lectures at a prestigious university, lots of research publications etc. it's going to be very hard to come up with the money, although I'll get about half back later. I don't know if it's worth it.. I'm thinking of finding a cheaper one or even just use the free one which is only short term and only if I pretend to be suicidal I think. They probably won't be able to help much anyway. Then again if he's really good it could turn my life around. Do you guys find it worthwhile to go with these prestigious/pricey docs? What do you look for when choosing one? Does anyone else find it hard to get the money together for appointments? P.S. If you know a good inexpensive one in Melbourne let me know, lol.
  12. I've encountered this attitude, too. I can't see what meds you take but I don't think any of us can say whether or not you take too many meds. That is a medical judgement. In any case, the right amount of meds is however many you need to feel as best as possible with the least side-effects.
  13. I'm interested in Latuda, having discovered it is now available in my country, although not covered by universal healthcare for BP. I swore off AAPs years ago because I suffer from cholinergic urticaria aka heat hives. It is a life long condition but often stays dormant for long periods and can be mild. I didn't experience severe symptoms until my Seroquel was raised to 400mg and my body temp would swing from hot to cold, cold to hot etc. after that I broke out in horrible itchy prickly hives and was honestly restricted to air conditioned places all summer. Couldn't go outside or do anything that made me warm up or sweat. So I'm frightened of that happening again. I'm also frightened of permanent TD as my schizophrenic grandmother had that and a bunch of tics and tremors which scared me as a kid. I'd like to know how much you take, have you noticed any body temperature dysregulation, are low doses pretty effective or do most people take a higher dose? What was your dosing titration to begin with? Was 20mg tried for a while or did you go straight to a higher dose?
  14. Seroquel was pretty tolerable for me. No weight gain. It did cause drowsiness but I took it at night and got a good sleep from it. All sedation eventually passed completely. I would recommend it, if you can't get the Saphris.